MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number G34200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that retracta detachable embolization coil separated during a coil embolization procedure in a patient of unknown age and gender.The customer noted that there was no damage to the device upon opening the package.A dedicated pusher was utilized for coil deployment and was advanced through the shipping cartridge without difficulty.There were no rotations made during advancement into the delivery site.The coil was introduced via femoral artery (fa) and guided to the intended location in the internal iliac artery (iia).It was noted that half of the coil reached the target area and was found to be stretched.During the implantation process, the coil was rotated counterclockwise beyond the recommended number of rotations, resulting in its failure to deploy.Upon gentle traction, the coil broke off into two pieces, with one portion partially retracted into the delivery system and the other portion remaining in the intended deployment location within the patient.The catheter remained intact, and labeling appeared unaffected.Subsequently, the procedure was completed by using competitor¿s device.The patient was under anticoagulant therapy, and no additional embolic treatment methods were used during the procedure.The physician flushed the catheter before each attempt.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.It was reported that retracta detachable embolization coil separated during a coil embolization procedure in a patient of unknown age and gender.The customer noted that there was no damage to the device upon opening the package.A dedicated pusher was utilized for coil deployment and was advanced through the shipping cartridge without difficulty.There were no rotations made during advancement into the delivery site.The coil was introduced via femoral artery (fa) and guided to the intended location in the internal iliac artery (iia).It was noted that half of the coil reached the target area and was found to be stretched.During the implantation process, the coil was rotated counterclockwise beyond the recommended number of rotations, resulting in its failure to deploy.Upon gentle traction, the coil broke off into two pieces, with one portion partially retracted into the delivery system and the other portion remaining in the intended deployment location within the patient.The catheter remained intact, and labeling appeared unaffected.Subsequently, the procedure was completed by using competitor¿s device.The patient was under anticoagulant therapy, and no additional embolic treatment methods were used during the procedure.The physician flushed the catheter before each attempt.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, drawing, quality control procedures and instructions for use (ifu) for the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and related subassembly lots revealed one recorded nonconformance, in which one device was scrapped.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the current instructions for use [t_mwcer_rev6] state the following: "instructions for use: 1.Perform an angiogram and measure the diameter of the vessel to be occluded.6.Under fluoroscopic visualization, slowly advance the delivery wire until the entire length of the coil exits the distal end of the catheter.Ensure that the junction remains positioned just inside the catheter tip.Note: advancing the delivery wire slowly allows the junction to be seen more easily and reduces the risk of damaging it.Note: if significant resistance is encountered during coil advancement, do not continue advancing.Retract the delivery wire slightly, then gently re-advance it.If there is still significant resistance, withdraw the delivery wire from the catheter and try using a new coil with a shorter length." evidence gathered upon review of upon review of the dmr, ifu, and dhr suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no product returned, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing deficiencies contributed to the reported event.It is possible that the junction zone was not located just inside of the catheter tip allowing the coil to continuously spin until eventually it separated, but this could not be definitively confirmed.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20736959
Report Number1820334-2024-01525
Device Sequence Number18296270
Product Code KRD
UDI-Device Identifier10827002342009
UDI-Public(01)10827002342009(17)290221(10)15910261X
Combination Product (Y/N)N
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34200
Device Catalogue NumberMWCER-35-14-12
Device Lot Number15910261X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown